MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14 ES; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14 ES; PTCA GUIDE WIRE
Model Number AP14R324S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that torsional or tensional stress generated with wire manipulation might have been locally accumulated on the distal segment of the guide wire while the tip was being caught by the lesion.Consequently, the stress exceeded the product design limit, detaching the wire tip.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that a peripheral percutaneous intervention (ppi) was performed for a heavily calcified and moderately tortuous chronic total occlusion (cto) in the tibial artery (ta).When an attempt was made with an asahi gladius mongo 14 es guide wire to cross the lesion, the guide wire was caught by the lesion.As further attempts were made to advance the guide wire, it broke off for approximately 1cm from the wire tip.Having considered that there had been no flow in the segment where the wire was detached, the physician concluded that the fragment could be left in situ as there would be no risk to the patient.The procedure was completed without problem, and the patient was discharged in a few hours after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.In the initial report, the date received by manufacturer (g3) was mistakenly indicated as (b)(6) 2024.As the correct date was (b)(6) 2024, the g3 columns has been corrected accordingly in this follow-up report.The reported gladius mongo 14 es guide wire was returned for investigation.The returned gladius mongo 14 es guide wire was found three-dimensionally deformed at approximately 16-24mm distal to the proximal solder (set at 30mm from the wire tip to fix the outer coil onto the core wire).The guide wire was found fractured at approximately 24mm distal to the proximal solder.Microscopic observation of the fracture end found that the outer coil and the inner coil were tightened and fractured together with the core wire.Measurement of the returned gladius mongo 14 es guide wire revealed that the guide wire had been fractured for approximately 6mm from the wire tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that torsional and tensional stress exceeding the product design limit generated with wire manipulation might have been locally accumulated on the distal segment of the subject gladius mongo 14 es while the distal segment of the guide wire was being caught in the lesion.Consequently, the outer coil and the inner coil were tightened and twisted off together with the core wire.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] ~ separation.

Brand Name
ASAHI GLADIUS MONGO14 ES
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key20115710
Report Number3003775027-2024-00094
Device Sequence Number17947320
Product Code DQX
UDI-Device Identifier04547327123747
UDI-Public(01)04547327123747(17)270430(10)240509A151
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP14R324S
Device Lot Number240509A151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date09/01/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown